MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 414-151
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information unk.Relevant tests/laboratory data unk.Other relevant history unk.The device has been returned to the manufacturer, but has not yet been evaluated.
 
Event or Problem Description
A philips representative became aware that a procedure in which a spectranetics turbo elite laser atherectomy catheter was in use (indication and location of procedure unk).During use within the patient, the device's distal marker band detached inside the patient.The physician was able to retrieve the marker band using a filter wire, and the procedure was completed with no reported patient harm.Attempts to obtain additional information have not been successful.This report captures the turbo elite device in use when the marker band detached within the patient, requiring intervention.
 
Additional Manufacturer Narrative
G3): the device was evaluated and investigation completed on (b)(6) 2021.H3): device evaluation: the device was returned and evaluated by a cross functional team.The marker band was returned, detached from the distal tip of the catheter.Looking at the catheter, the distal tip had an epoxy void in the locking feature.No other damage was seen to the catheter.Looking at the distal marker band, the band''s locking feature was present around the entire inner circumference.Measurements of the distal marker band were within specifications.This failure is determined to be production process related.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key12627252
Report Number1721279-2021-00190
Device Sequence Number4270925
Product Code MCW
UDI-Device Identifier00813132024710
UDI-Public(01)00813132024710(17)230614(10)FAY21F01A
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2023
Device Model Number414-151
Device Catalogue Number414-151
Device Lot NumberFAY21F01A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown